MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367283
Medical Device Problem Codes Product Quality Problem (1506); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3.Date of event is unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is (nipro).This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device lot #: unknown.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 3 of 4: it was reported that when using one (1) bd vacutainer® safety-lok¿ blood collection set, there is difficulty activating the safety mechanism, causing a used needle stick injury to the user.Reported verbatim: "recently, a good number of needle stick injuries have happened when an employee attempts to initiate the safety mechanism on the wingset needle after a blood draw is complete.A lot of the times, the employee says that the mechanism gets stuck and their fingers slip, causing the needle stick injury.Update: there were a total of 4 employees who sustained needle stick injury after use of butterfly.One was in outpatient hiv clinic, one in 4e, one in 3e, and one in 6w icu.3 closed cases due to negative source lab results and the fourth remain open until 4 months post-exposure due to +hiv source.No employees required hospitalization.".
 
Event or Problem Description
Report 3 of 4.It was reported that when using one (1) bd vacutainer® safety-lok¿ blood collection set, there is difficulty activating the safety mechanism, causing a used needle stick injury to the user.Reported verbatim: "recently, a good number of needle stick injuries have happened when an employee attempts to initiate the safety mechanism on the wingset needle after a blood draw is complete.A lot of the times, the employee says that the mechanism gets stuck and their fingers slip, causing the needle stick injury.Update: there were a total of 4 employees who sustained needle stick injury after use of butterfly.One was in outpatient hiv clinic, one in 4e, one in 3e, and one in 6w icu.3 closed cases due to negative source lab results and the fourth remain open until 4 months post-exposure due to +hiv source.No employees required hospitalization.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: h.1: a0201, product quality problem (1506).Investigation summary: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23957627
Report Number2243072-2026-00001
Device Sequence Number18548334
Product Code JKA
UDI-Device Identifier30382903672838
UDI-Public(01)30382903672838
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367283
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown